Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Lubbock, TX

April 10, 20164 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 3:25 PM CDT for 4 counties in Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2016, 3:25 PM CDT (20:25 UTC)
Expired
Apr 10, 2016, 4:03 PM CDT
In force
38 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Castro County, TX, Hale County, TX, Lamb County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 82 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 3:30 PM CDTHAIL 0.5Hart, TXTIME OF HAIL ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2830 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WUUS54 KLUB 102025
SVRLUB
TXC069-189-279-437-102115-
/O.NEW.KLUB.SV.W.0001.160410T2025Z-160410T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
325 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHEASTERN LAMB COUNTY IN NORTHWESTERN TEXAS...
  SOUTHWESTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHWESTERN HALE COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 415 PM CDT

* AT 324 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
  HART...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HART AND SPRINGLAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
&&

LAT...LON 3419 10228 3433 10236 3465 10192 3439 10178
TIME...MOT...LOC 2024Z 223DEG 20KT 3436 10210 

$$

MCZ
2 follow-up statements
513 
WWUS54 KLUB 102051
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
351 PM CDT SUN APR 10 2016

TXC189-279-102100-
/O.CAN.KLUB.SV.W.0001.000000T0000Z-160410T2115Z/
LAMB TX-HALE TX-
351 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMB AND
NORTHWESTERN HALE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.

LAT...LON 3465 10192 3444 10181 3431 10210 3431 10230
      3433 10236
TIME...MOT...LOC 2050Z 201DEG 12KT 3437 10219 

$$

TXC069-437-102115-
/O.CON.KLUB.SV.W.0001.000000T0000Z-160410T2115Z/
CASTRO TX-SWISHER TX-
351 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CASTRO AND SOUTHWESTERN SWISHER COUNTIES...

AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HART...MOVING
NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3465 10192 3444 10181 3431 10210 3431 10230
      3433 10236
TIME...MOT...LOC 2050Z 201DEG 12KT 3437 10219 

HAIL...1.00IN
WIND...60MPH
 
$$

MCZ
061 
WWUS54 KLUB 102103
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
403 PM CDT SUN APR 10 2016

TXC069-437-102112-
/O.CAN.KLUB.SV.W.0001.000000T0000Z-160410T2115Z/
CASTRO TX-SWISHER TX-
403 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASTRO AND
SOUTHWESTERN SWISHER COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.

LAT...LON 3465 10192 3444 10181 3431 10210 3431 10230
      3433 10236
TIME...MOT...LOC 2100Z 223DEG 20KT 3442 10213 

$$

MCZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:38 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 10, 12:38 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1238 PM CDT SUN APR 10 2016

.UPDATE...
FORECAST WAS UPDATED EARLIER FOR ELEVATED SHOWERS AND STORMS
ACROSS THE SW SOUTH PLAINS. WATER VAPOR IMAGERY SHOWS THIS
ACTIVITY IS THE RESULT OF MID-LEVEL COOLING/ASCENT EXITING SERN NM
AND ENHANCING A LAYER OF LL MOIST ASCENT EXTENDING FROM MORTON
SOUTHEAST TO O'DONNELL. THIS AREA OF ELEVATED CONVECTION SHOULD
CONTINUE ADVANCING NNE THROUGH THE AFTERNOON AND PROBABLY BECOME
SURFACE BASED AS IT REACHES AREAS CLOSER TO THE HIGHWAY 70
CORRIDOR WHERE CONVECTIVE TEMPS ARE ALREADY BEING APPROACHED.
LAPS INDICATES SBCAPE IN THESE AREAS AROUND 2500 J/KG WITH SOME
SIZABLE CINH AS EXPECTED...HOWEVER AS THE AFOREMENTIONED MID-LEVEL
COOLING ARRIVES THIS SHOULD FOSTER SEVERE STORM DEVELOPMENT
GENERALLY FROM WEST TO EAST. NO OTHER UPDATES ATTM.

&&

.PREV DISCUSSION... /ISSUED 1219 PM CDT SUN APR 10 2016/

AVIATION...
OUTSIDE OF OCNL MVFR CIGS AT LBB FOR THE NEXT HOUR...VFR SHOULD
PREVAIL OUTSIDE OF TS.

SCATTERED TS ABOUT 50 MILES S-W OF LBB AT 1215 PM WILL CONTINUE
MOVG NNE AT 30 KNOTS AND LIKELY IMPACT THE LBB AIRSPACE BY 19Z OR
SO AND PVW A BIT LATER. THIS ACTIVITY COULD BECOME SEVERE LATER
THIS AFTERNOON NEAR PVW AND ESPECIALLY CDS BEFORE EXITING THE
REGION LATER THIS EVENING.

WINDS WILL REMAIN S-SW BEFORE VEERING WEST AFTER MIDNIGHT AS AN
UPPER LOW PASSES N OF THE REGION.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

93
Hazardous weather outlook, Apr 10, 11:18 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1118 AM CDT SUN APR 10 2016

TXZ021>044-111630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1118 AM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING
FROM THE NORTHERN SOUTH PLAINS INTO THE SOUTHERN PANHANDLE AND
NORTHERN ROLLING PLAINS. INCREASING ASCENT WILL EXIT NEW MEXICO
THIS AFTERNOON AND INTERACT WITH A MOIST AND UNSTABLE AIRMASS
AHEAD OF A DRYLINE. SUPERCELL STORMS WITH VERY LARGE HAIL TO 2
INCHES IN DIAMETER AND DOWNBURST WINDS AROUND 70 MPH ARE EXPECTED
WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:53 PM CDTSevere Thunderstorm WarningLUBLubbock, Lynn52 min
Apr 10, 4:18 PM CDTSevere Thunderstorm WarningLUBCottle, King27 min
Apr 10, 4:44 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock46 min
Apr 10, 4:48 PM CDTSevere Thunderstorm WarningLUBCastro27 min
Apr 10, 5:29 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens46 min
Apr 10, 5:31 PM CDTSpecial Weather StatementLUBSwisher29 min
Apr 10, 5:36 PM CDTSpecial Weather StatementLUBCastro24 min
Apr 10, 6:10 PM CDTSevere Thunderstorm WarningLUBDickens50 min
Apr 10, 6:16 PM CDTSpecial Weather StatementLUBSwisher29 min
Apr 10, 6:29 PM CDTSevere Thunderstorm WarningLUBHale, Swisher31 min
Apr 10, 6:38 PM CDTSpecial Weather StatementLUBParmer37 min
Apr 10, 6:57 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale, Swisher33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.